MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F
Model Number 5833350
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending; however, a photo has been provided for review.The investigation of the reported event is currently underway.(expiry date: 04/2021).
 
Event or Problem Description
It was reported that during implantation procedure, the plastic fitting of the introducer needle was allegedly broken.Reportedly the alleged issue leads to air leaks during aspiration.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review:a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required.Investigation summary:one introducer needle and one unknown 5ml syringe was returned for evaluation.Visual, microscopic visual and functional evaluations were performed.One electronic photo was provided for review.The photo shows a introducer needle with pink color hub and the cracks are not clearly visible because of the quality of the photo.The investigation is confirmed for fracture as during sample evaluation several cracks were noted on the introducer needle hub and leak was also noted from the cracks.A definitive root cause could not be determined based upon available information.Labeling review:a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4(expiry date: 04/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, 14.5F
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10475984
Report Number3006260740-2020-03092
Device Sequence Number11360536
Product Code MSD
UDI-Device Identifier00801741013362
UDI-Public(01)00801741013362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833350
Device Catalogue Number5833350
Device Lot NumberREDT4058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/08/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight55